Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 4, 2011, 7:50 PM CST for Carroll County, Madison County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2011, 7:50 PM CST (01:50 UTC)
- Expired
- Mar 4, 2011, 8:30 PM CST
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Carroll County, AR, Madison County, AR
The radar
The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 7:54 PM CST | HAIL 1 | 2 Ne Huntsville, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 6:50 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
601
WUUS54 KTSA 050150
SVRTSA
ARC015-087-050230-
/O.NEW.KTSA.SV.W.0011.110305T0150Z-110305T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
750 PM CST FRI MAR 4 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
CENTRAL MADISON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 830 PM CST
* AT 748 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF HUNTSVILLE...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARROLLTON...HUNTSVILLE...MARBLE...OSAGE AND RUDD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3612 9331 3613 9346 3609 9346 3609 9344
3607 9343 3606 9374 3616 9376 3633 9330
TIME...MOT...LOC 0150Z 256DEG 24KT 3613 9370
$$3 follow-up statements
017
WWUS54 KTSA 050202
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CST FRI MAR 4 2011
ARC015-087-050230-
/O.CON.KTSA.SV.W.0011.000000T0000Z-110305T0230Z/
CARROLL AR-MADISON AR-
802 PM CST FRI MAR 4 2011
...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR CENTRAL
MADISON AND SOUTHEASTERN CARROLL COUNTIES...
AT 800 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARBLE...
MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MARBLE...
METALTON...DRYFORK...RUDD...CONNOR...OSAGE...CARROLLTON AND DELMAR.
LAT...LON 3606 9372 3616 9374 3633 9330 3612 9331
3613 9346 3609 9346 3609 9344 3607 9343
TIME...MOT...LOC 0202Z 256DEG 24KT 3615 9360
$$602
WWUS54 KTSA 050210
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CST FRI MAR 4 2011
ARC015-087-050230-
/O.CON.KTSA.SV.W.0011.000000T0000Z-110305T0230Z/
CARROLL AR-MADISON AR-
810 PM CST FRI MAR 4 2011
...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR EASTERN
MADISON AND SOUTHEASTERN CARROLL COUNTIES...
AT 809 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARBLE...
MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
METALTON...DRYFORK...RUDD...CONNOR...OSAGE...CARROLLTON AND DELMAR.
LAT...LON 3608 9360 3619 9362 3633 9330 3612 9331
3613 9346 3609 9346 3609 9344 3607 9343
TIME...MOT...LOC 0210Z 256DEG 24KT 3616 9354
$$584
WWUS54 KTSA 050229
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CST FRI MAR 4 2011
ARC015-087-050238-
/O.EXP.KTSA.SV.W.0011.000000T0000Z-110305T0230Z/
CARROLL AR-MADISON AR-
829 PM CST FRI MAR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES EXPIRES AT 830 PM CST...
AT 825 PM A STRONG THUNDERSTORM WAS NEAR OSAGE IN SOUTHEAST CARROLL
COUNTY.
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM ...
BUT WILL LIKELY BE CANCELED EARLY.
LAT...LON 3608 9360 3619 9362 3633 9330 3612 9331
3613 9346 3609 9346 3609 9344 3607 9343
TIME...MOT...LOC 0228Z 256DEG 24KT 3619 9340
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:21 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 4, 5:21 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 521 PM CST FRI MAR 4 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. COLD FRONT CURRENTLY STRETCHING FROM THE EXTREME NW CORNER OF AR TO JUST WEST OF KMLC. AREAS OF SHOWERS ALONG WITH ISOLATED/SCATTERED THUNDERSTORMS WILL LIKELY INCREASE JUST NEAR AND PERHAPS BEHIND THE COLD FRONT INTO THE EARLY EVENING. THUNDERSTORMS SHOULD BEGIN TO WIND DOWN AROUND 06Z. MVFR CIGS WILL PERSIST THROUGH THE NIGHT...WITH OCCASIONAL IFR CIGS POSSIBLE. IMPROVING CONDITIONS AREAWIDE AFTER 18Z. && .PREV DISCUSSION... /ISSUED 304 PM CST FRI MAR 4 2011/ DISCUSSION... COLD FRONT [21Z] CURRENTLY VICINITY KSNL-KRVS-KJLN. MOST CONVECTIVE ACTION THUS FAR NORTH AND EAST IN MO. CONVECTIVE ACTION WILL EXPAND LATE THIS AFTERNOON AND EVENING AS THE FRONTAL BOUNDARY PROGRESSES EAST. BEST CONVECTIVE PARAMETERS..HIGHEST POPS EAST. STIFF NORTH WINDS POST FRONT WILL BRING COOL DRY AIR INTO EASTERN OKLAHOMA / NORTHWEST ARKANSAS FOR THE WEEKEND. TEMPS SUNDAY MORNING GENERALLY IN THE 20S. NEAR NORMAL TEMP BY SUNDAY AFTERNOON AS SOUTHERLY WINDS RETURN. NEXT WEATHER MAKER FOR THE SOUTHERN PLAINS DROPS FROM THE PACIFIC NORTHWEST MONDAY TO THE FOUR CORNERS AREA EARLY TUESDAY...AND INTO THE CENTRAL PLAINS WEDNESDAY. THIS RELATIVELY DEEP TROUGH PUSHES AN ENERGETIC COLD FRONT ACROSS EASTERN OK / NORTHWEST ARKANSAS TUESDAY NIGHT. GFS / ECMWF MODELS DEEP DIVQ LIFT WORKING WITH PWA VALUES OF BETTER THAN 1.10. TALL THUNDER ON TAP. STAY TUNED. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 35 49 28 56 / 60 0 0 0 FSM 44 53 29 59 / 100 10 0 0 MLC 38 50 29 59 / 70 10 0 0 BVO 34 48 24 56 / 40 0 0 0 FYV 37 46 23 55 / 100 10 0 0 BYV 38 46 25 54 / 100 10 0 0 MKO 38 50 28 57 / 70 0 0 0 MIO 35 48 25 55 / 60 0 0 0 F10 36 50 29 58 / 60 0 0 0 HHW 43 52 31 60 / 80 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...18
Hazardous weather outlook, Mar 4, 5:03 PM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 503 PM CST FRI MAR 4 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 503 PM CST FRI MAR 4 2011 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OF A MCALESTER TO MIAMI LINE. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA....FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING NORTHEAST OKLAHOMA...LATER EVENING ELSEWHERE. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING...ENDING EARLY THIS EVENING. DISCUSSION... A COLD FRONT EXTENDING FROM NEAR MIAMI TO OKEMAH LATE THIS AFTERNOON WILL CONTINUE TO MOVE EAST DURING THE EVENING HOURS. THUNDERSTORMS HAVE BEGUN TO DEVELOP NEAR THE FRONT ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AND THIS ACTIVITY WILL FURTHER DEVELOP SOUTH ALONG THE FRONT THROUGH EARLY THIS EVENING. THE THREAT OF SURFACE-BASED STORMS IS MINIMAL...HOWEVER STRONG LIFT ASSOCIATED WITH AN APPROACHING UPPER LEVEL DISTURBANCE COULD PRODUCE ORGANIZED UPDRAFTS STRONG ENOUGH TO PRODUCE LARGE HAIL AND DAMAGING WINDS AS THE STORMS MOVE EAST ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE STORM THREAT WILL END BY EARLY SATURDAY MORNING. BEHIND THE FRONT...NORTH WINDS WILL GUST TO AROUND 30 MPH THROUGH MUCH OF THE EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...SEVERE THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS TUESDAY. SOUTHERLY WINDS WILL BE STRONG AS A SURFACE LOW STRENGTHENS TO THE NORTHWEST...AND THIS WILL ELEVATE THE FIRE DANGER ONCE AGAIN. IN ADDITION...STRONG TO SEVERE STORMS MAY DEVELOP ALONG A DRYLINE WHICH IS EXPECTED TO SET UP ALONG THE I-35 CORRIDOR TUESDAY AFTERNOON AND MOVE EAST INTO THE REGION. OTHER STORMS ARE EXPECTED TO DEVELOP DURING THE EVENING ALONG THE SURGING PACIFIC FRONT OVER EXTREME EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE POTENTIAL FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS WILL EXIST WITH THESE STORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Mar 4, 7:07 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CST FRI MAR 4 2011
ARZ010-011-050145-
MADISON AR-WASHINGTON AR-
707 PM CST FRI MAR 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN WASHINGTON AND NORTHERN MADISON
AT 708 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF SONORA TO 4 MILES WEST OF
ELKINS...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...HUNTSVILLE...AURORA...WESLEY...
HINDSVILLE...FORUM...CLIFTY AND ELKINS.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3598 9409 3617 9413 3629 9366 3627 9364
3598 9360
TIME...MOT...LOC 0108Z 260DEG 29KT 3614 9405 3601 9403Special weather statement, Mar 4, 7:17 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CST FRI MAR 4 2011
ARZ010-050145-
WASHINGTON AR-
717 PM CST FRI MAR 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CST
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL WASHINGTON
AT 717 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF WALNUT GROVE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FAYETTEVILLE...WEST FORK...
ELKINS AND GREENLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL.
LAT...LON 3617 9395 3597 9395 3588 9424 3601 9427
TIME...MOT...LOC 0117Z 244DEG 31KT 3597 9422Special weather statement, Mar 4, 7:37 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CST FRI MAR 4 2011
ARZ002-011-050215-
CARROLL AR-MADISON AR-
737 PM CST FRI MAR 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CARROLL AND NORTHERN MADISON
AT 738 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF HUNTSVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RUDD...HUNTSVILLE...FORUM AND
MARBLE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3627 9347 3607 9347 3603 9384 3617 9386
TIME...MOT...LOC 0138Z 257DEG 25KT 3612 9378The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:07 PM CST | Special Weather Statement | TSA | Madison | 38 min |
| Mar 4, 7:17 PM CST | Special Weather Statement | TSA | Washington | 28 min |
| Mar 4, 7:37 PM CST | Special Weather Statement | TSA | Madison | 38 min |
| Mar 4, 7:54 PM CST | Special Weather Statement | TSA | Madison | 36 min |
| Mar 4, 8:09 PM CST | Special Weather Statement | TSA | Madison | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.